Share this:

Getting off pristiq

Posted by @jasono in Brain & Nervous System, Jun 18, 2013

hey, I'm enjoying all your shares. I tried coming off once before and i lasted 3 months and my dr. recommended me to go back on. I've been taking the drug for about 1.5 years and while i'm on it I feel like a million bucks and am confident and certain with everything i do in life. It feels great, but i know that their has to come a time to finally get off of it so i decided to try once again since i was in a good place in my life. I went to a dr. who told me that weaning off pristiq was as simple as just stopping cold turkey because there wasn't a lower dose available. As a precaution i decided to take it every other day for a few weeks. I felt great for a few months after not being on it at all but now, here I am feeling drained once again, confused, and considering going back on. Is there anyone that could share specifically how long it took them to finally recover from the withdrawal symptoms and start feeling good naturally??

Tags: mental health, womens health, healthy living, Preventive Medicine, sleep problems, Mania, mens health


Posted by @pixie115, Jun 30, 2013

Hi. I am so glad to hear of peoples' success stories from discontinuing Pristiq. I am getting off of 50 mgs of Pristiq (fourth day today) since I am trying Viibryd for anxiety/depression. I was on Zoloft for years and the only reason I changed to Pristiq was because Zoloft didn't seem effective anymore. I was only on Pristiq for a couple of months. I didn't find that it worked for me either and I started to gain weight! My doctor said to stop Pristiq and begin the starter pack, 10 mgs of Viibryd. Yesterday I was very dizzy and nauseous. Today, the muscles in my legs are extremely sore and walking is a task! I have never had such terrible leg pain. Has anyone ever heard of this? I don't know if it is withdrawal symptoms from Pristiq, or the side effects of Viibryd. With Viibryd, I can only take Tylenol, which, isn't really working! Oh wow, the love/hate relationships I have with antidepressants.


Posted by @alaskangal, Jul 7, 2013

I am getting ready to get off of the Pristiq I have been taking 100 MGS for several years and the advanced nurse practitioner I see and I discussed it and have decided to drop it down to 50 MGS when I pick up my next prescription and then either go totally off of it or drop it to every other day and then go off of it. After reading several responses in this thread I am looking forward to getting off of this medication and I am wondering whether it has been masking my emotions and my ability to heal. I have been dealing with the fatigue but it is getting old really fast LOL. I certainly don't feel rested on 7.5 or 8 hours of sleep or even more sleep then that and I am wondering if it is the Pristiq that is causing the fatigue, I won't even mention the weight gain although I have been holding steady at one weight for awhile now neither losing nor gaining beyond a pound or two.

Please login or become a member to post a comment.